Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Metallic taste in mouth. High BP, herpes, cervigenical neck pain. Taking Atenalol, Noritriplyne, Aciclovir. Reason?

Hi i am male 44 years old. i have a dreadful metalic taste in my mouth. It first appeared a couple of months ago for a couple of days then went. Its back again the last couple of weeks. Seems to stay for a few days. ? I am on Atenalol 50mg a day. for high blood pressure . 20mg of Noritriplyne. for cervigenical neck pain and last few days aciclovir for herpes . I have had about 3 breakouts the last few weeks and have taken aciclovir each time for 5 days. I am wondering if its the aciclovir ? I also take 2x neurophen plus... iburbrohen and codeine each night. Please help its driving me mad.....:(
Asked On : Wed, 4 Jul 2012
Answers:  1 Views:  345
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Welcome to HCM,
After going through your history you have metallic taste in mouth and there are many causes for it but as you are taking many drugs they could cause changes in taste perceptions commonly drugs which cause are metronidazole, azithromycin, any kind of chemotherapy.
In your case it could be nortriptyline as it causes dryness of mouth. If it is due acyclovir which is not known to change taste but may be? it should disappear once you stop the drug.
Please consult your physician to find out exact cause as some sinus infections, dental infection or even metallic dental filling can cause it.
Even zinc deficiency is known to cause tate defects, or if you are taking any iron and vitamin supplements can be culprit.
Hope this helps.
Take care.
Good Luck.
Dr.Akhilesh Dubey M.D
Answered: Wed, 12 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor